Ralf Gramlich, Max Horn, Werner Nickel
September 13, 2006
The articles [R. Gramlich, C. Homan and S. Shpectorov. A Phan-type theorem for Sp (2 n; q). J. Algebra 264 (2003), 358–384.] and [R. Gramlich. Weak Phan systems of type C n . J. Algebra 280 (2004), 1–19.] give a characterization of central quotients of the group Sp(2 n , q ) for n ≥ 3 and all prime powers q , up to some small cases that are left open. The present article fills in this gap, thus providing the definitive version of the Phan-type theorem for Sp(2 n , q ).